U.S. doctors online nowAsk doctors free
A female asked:

I take 4 tabs of 80 mg inderal 3 times a day for migrains. i have done so for about 13 years. what are the long time side effect my blood pressure is always normal and function every day at work and home. just concerned about some memory problems and bein

2 doctor answers8 doctors weighed in
Dr. Kathirae Severson
Internal Medicine 34 years experience
The : The cause of your symptoms could be due to multiple causes other than simply being fifty or a side effect of long term use if inderal. Inderal is quite effective for migraines and even though marketed as a blood pressure medication, many people take it without significant lowering of blood pressure or side effects. Although Inderal (propranolol) does not have long term side effects per se, it does have side effects that can occur immediately or wait years to occur. It can cause depression, fatigue, low heart rate or skipped beats, low blood pressure, lung issues like asthma, low platelets, and sometimes elevated triglyceride or glucose levels. This is not an all-inclusive list. Anyone on inderal, like any other prescription medication, should see the prescribing provider at regular intervals for to ensure you are tolerating the medication and that no new symptoms or side effects have occurred. Further your symptoms should be evaluated, to ensure that you have not developed another medical problem. Moreover, many medications can interact with inderal. It is very important to tell your doctor any over the counter or prescription medications you are taking. Having stated the potential side effects of inderal, i would not write off symptoms of some memory problems and being too Inderal despite its known side effects, or to simplyto being fifty. I would highly encourage that you see your provider soon for a complete evaluation of your symptoms. I certainly would not stop the medication on your own, as this can be quite dangerous. Your provider should help you to decide if stopping the medication is warranted after a medical evaluation. If it is decided to stop or lower the dose, it should be supervised by your provider to prevent the potential harmful symptoms associated with suddenly stopping the medication especially after taking it for 15 years.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael Stern
Facial Pain/Migraine, Dentofacial Cosmetics and Dermal Fillers, General Dentistry, Snoring/Sleep Apnea, Oral DNA Testing/nonsurgical gum disease treatment 50 years experience
Probably OK: You are probably ok here., but why not ask your prescriber and/or pharmacist?
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.